Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS Charleston, WV

May 13, 2025Braxton County, Nicholas County, Webster County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 13, 2025, 2:35 PM EDT for Braxton County, Nicholas County, Webster County, West Virginia. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2025, 2:35 PM EDT (18:35 UTC)
Expired
May 13, 2025, 9:45 PM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 4:35 PM EDTFLASH FLOODLittle Birch, WVReports of flooding in the Little Birch and Crites Mountain area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

348 
WGUS51 KRLX 131835
FFWRLX
WVC007-067-101-132145-
/O.NEW.KRLX.FF.W.0023.250513T1835Z-250513T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
235 PM EDT Tue May 13 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  South Central Braxton County in north central West Virginia...
  West Central Webster County in northeastern West Virginia...
  North Central Nicholas County in southeastern West Virginia...

* Until 545 PM EDT.

* At 235 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sutton, Little Birch and Erbacon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3868 8069 3866 8062 3849 8058 3847 8068
      3852 8074 3867 8074

FLASH FLOOD...RADAR INDICATED

$$

26
2 follow-up statements
646 
WGUS51 KRLX 132113
FFWRLX
WVC007-067-101-140145-
/O.EXT.KRLX.FF.W.0023.000000T0000Z-250514T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
513 PM EDT Tue May 13 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  South Central Braxton County in north central West Virginia...
  West Central Webster County in northeastern West Virginia...
  North Central Nicholas County in southeastern West Virginia...

* Until 945 PM EDT.

* At 513 PM EDT, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 2.5 
  inches of rain have fallen. Additional rainfall amounts up to 1.5 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sutton, Little Birch and Erbacon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3868 8069 3866 8062 3849 8058 3847 8068
      3852 8074 3867 8074

FLASH FLOOD...OBSERVED

$$

20
211 
WGUS71 KRLX 140143
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
943 PM EDT Tue May 13 2025

WVC007-067-101-140153-
/O.EXP.KRLX.FF.W.0023.000000T0000Z-250514T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Nicholas WV-Webster WV-
943 PM EDT Tue May 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT THIS EVENING FOR 
SOUTH CENTRAL BRAXTON, WEST CENTRAL WEBSTER AND NORTH CENTRAL 
NICHOLAS COUNTIES...

The heavy rain has ended and flood waters are receding. Please 
continue to heed remaining road closures.

&&

LAT...LON 3868 8069 3866 8062 3849 8058 3847 8068
      3852 8074 3867 8074

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:28 PM EDT, 7 minutes earlier.

Area forecast discussion, May 13, 2:28 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
228 PM EDT Tue May 13 2025

.SYNOPSIS...
Showers/storms at times through Wednesday, especially during the
afternoon/evening hours, courtesy of an upper level low. Briefly
dry Thursday, then more showers/storms later Thursday into this weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 1020 AM Tuesday...

Made minor tweaks to cloud cover/temperatures/PoPs through this
evening, but overall, the forecast remains on track, with
scattered showers currently lifting north through portions of
the forecast area, while even some breaks in the cloud cover
across other portions of the CWA.

As of 600 AM Tuesday...

Made some minor updates to PoPs this morning to better reflect
current radar trends, otherwise forecast was on track.

As of 210 AM Tuesday...

Key Points:

* Locally heavy rain against the windward slopes this morning
  into this afternoon, localized high water possible

* A few stronger storms are possible this afternoon, mainly
  across our east. Marginal hail or damaging wind gusts are the
  main threats.

A large and slow moving upper low has worked its way into the Middle
Mississippi Valley at this hour having spent the last few days
residing along the Gulf Coast. Farther to the east, jet level ascent
atop precipitable water values of 1.2 to 1.5 inches is supporting
widespread light to moderate rainfall over our eastern counties at
this hour. Should see some splitting of this energy as some tries to
take the left turn around the low while a bulk heads offshore. This
should result in the areas of more moderate rain pivoting to the
northwest across our northern counties this morning. The main
concern with this activity will be locally heavy rainfall being
squeezed out along the windward (southeast facing) slopes of the
higher terrain, although the brunt of this will be taken by the Blue
Ridge east of our forecast area. Largely think this rainfall will be
beneficial, although with the highest ridges not quite fully greened
up, could still have some minor runoff concerns.

This afternoon, a vorticity maxima rotating around the aforementioned
low from the south should provide a focusing mechanism for
additional showers and thunderstorms in an otherwise uncapped moist
environment. Will target this ascent for likely/categorical PoPs,
but given the environment showers are possible just about anywhere
so will keep at least slight chances in everywhere through afternoon
heating. Some localized heavy downpours will be possible, but
convective cores will be moving 15-25 mph to the north so that
should help to limit any potential localized water issues.
Instability will be a bit stronger than yesterday with general
MUCAPE values of 250-500J/kg with locally higher values possible
where some breaks to sunshine can occur (most likely across the
Mountain Lakes with subsidence behind the departing jet streak).
Deep layer shear here will be on the weaker side, 25-30KTs, but
still sufficient for some updraft organization and couldn't rule out
a stronger storm or two this afternoon.

Precipitation chances should wane with loss of heating, but with the
upper low now sitting nearly on top of us, will maintain at
least some slight chance PoPs.

Central guidance had a reasonable handle on all of this, and have
only modified hourly PoPs to best reflect location of the best
forcing.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 1209 PM Tuesday...

An upper-level ridge will strengthen over the middle Ohio Valley
Thursday with the return of very warm weather. High temperatures
will range from the middle to upper 80s across the lowlands.

Chances of showers and thunderstorms will return Thursday night as a
wave of 500-mb vorticity approaches from the west. A cluster of
strong to severe thunderstorms may develop over the midwestern
states Thursday afternoon, tracking east into the middle Ohio Valley
overnight. It's unclear whether the thunderstorm complex would hold
together once it approaches the Ohio River. It's possible that
thunderstorms would eventually lose steam as they approach the Ohio
River with unfavorable lapse rates and waning instability. However,
a few models, including the NAM, still show 800-1,000 J/kg of MLCAPE
available by 06Z Friday. It will be interesting to see what the CAMs
suggest in upcoming runs. The SPC currently has a marginal risk of
severe weather outlooked for this time period though 12Z Friday
morning.

There may be a higher probability of strong to severe thunderstorms
Friday with plenty of instability building throughout the day, steep
low-level lapse rates (8-9 C/kg), and a robust amount of 0-6km shear
(40-50 kts). Highs will range from the middle to upper 80s again
Friday with 60 to perhaps 70 degree dew points. A cold front will
approach late Friday night, and thunderstorms will remain possible
through that time period. The Day 4 SPC outlook currently shows a
15% risk area drawn over central and western Kentucky, just slightly
west of our County Warning Area.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 1209 PM Tuesday...

A cold front will cross east of the region Saturday morning,
hopefully leaving dry and quiet weather in its wake as high pressure
builds into the Ohio Valley. However, not all models are on board
with this, and some models show slower solutions, keeping the front
stalled over southwest Virginia throughout the weekend. However,
this seems like the less likely possibility.

Saturday will likely still feature lingering activity, especially
during the morning as the front crosses through. We are more
confident that Sunday and Monday should be mostly dry days, but will
keep at least a slight chance of rain in the forecast in case the
less likely model solution pans out.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 220 PM Tuesday...

Scattered showers and thunderstorms are currently progressing
across the forecast area, providing some brief MVFR CIG
restrictions, along with brief IFR/MVFR VSBY restrictions. This
trend will continue through the afternoon/evening, with even the
potential for ISO strong thunderstorms that could contain gusty
winds and hail. Showers/storms will diminish in coverage
overnight, with the development of ISO showers/storms once again
towards the end of the TAF period early Wednesday afternoon.
MVFR/IFR/LIFR restrictions are possible later tonight into
Wednesday morning with low stratus and fog, particularly
in/near the higher terrain and across the Mid-Ohio Valley.
Mainly VFR returns by the end of the TAF period.

Light and somewhat variable flow is expected through the TAF
period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of flight category changes in
showers/storms could vary. Fog coverage overnight may be more
widespread than currently anticipated.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS
CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    M

AFTER 18Z WEDNESDAY...
In an active week, IFR conditions are possible under convection
Wednesday afternoon/evening, as well as Thursday night through
Friday night, and then again Saturday afternoon.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP/GW/JMC
NEAR TERM...JP/GW
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...GW
Hazardous weather outlook, May 13, 1:56 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
156 PM EDT Tue May 13 2025

WVZ033-034-515>526-141800-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
156 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for portions of northeast,
southeast and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The main hazards are damaging wind gusts and hail.
Additionally, locally heavy downpours could lead to isolated
instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy downpours on Wednesday could lead to isolated high
water issues.

Strong to severe thunderstorms are possible early Friday morning
through Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>032-039-040-
141800-
Boyd-Lawrence-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
156 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, southwest Virginia, and
portions of central, northern, southern and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The main hazards are damaging wind gusts and hail.
Additionally, locally heavy downpours could lead to isolated high
water issues.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are possible early Friday morning
through Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-OHZ066-067-075-076-083-084-141800-
Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
156 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Locally heavy downpours this afternoon and evening could lead to
isolated high water issues.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are possible early Friday morning
through Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, May 13, 1:53 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 PM EDT Tue May 13 2025

WVZ015-131815-
Kanawha WV-
153 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL KANAWHA COUNTY
THROUGH 215 PM EDT...

At 152 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Bank, or 12 miles southeast of Charleston. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cedar Grove, East Bank, and Glasgow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3821 8144 3825 8149 3835 8146 3826 8133
TIME...MOT...LOC 1752Z 219DEG 4KT 3822 8148

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

01
Special weather statement, May 13, 1:57 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
157 PM EDT Tue May 13 2025

WVZ028-519-521-131815-
Northwest Webster WV-Northwest Nicholas WV-Braxton WV-
157 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NICHOLAS...SOUTH
CENTRAL BRAXTON AND WEST CENTRAL WEBSTER COUNTIES THROUGH 215 PM
EDT...

At 157 PM EDT, Doppler radar was tracking a strong thunderstorm near
Birch River, or 9 miles south of Sutton, moving northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sutton, Boggs, and Little Birch.

This includes the following highways...
 Interstate 79 between mile markers 57 and 60, and near mile marker
65.
 Route 19 between mile markers 60 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3846 8058 3842 8066 3858 8082 3869 8069
TIME...MOT...LOC 1757Z 149DEG 16KT 3853 8068

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

01
Special weather statement, May 13, 2:06 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
206 PM EDT Tue May 13 2025

WVZ016-018-131830-
Calhoun WV-Roane WV-
206 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CALHOUN AND NORTH
CENTRAL ROANE COUNTIES THROUGH 230 PM EDT...

At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving north at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3871 8123 3872 8136 3885 8143 3888 8119
TIME...MOT...LOC 1806Z 178DEG 13KT 3876 8131

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

01
Special weather statement, May 13, 2:19 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
219 PM EDT Tue May 13 2025

WVZ024-025-131845-
Logan WV-Mingo WV-
219 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MINGO AND SOUTHWESTERN
LOGAN COUNTIES THROUGH 245 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holden, or 8 miles southwest of Logan, moving northeast at 20 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Logan, Man, Holden, Mount Gay-Shamrock, Mount Gay, Chauncey, Sarah
Ann, Switzer, and Pie.

This includes Route 119 between mile markers 22 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3764 8201 3775 8215 3787 8202 3777 8184
TIME...MOT...LOC 1818Z 217DEG 17KT 3774 8205

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01
Special weather statement, May 13, 2:22 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
222 PM EDT Tue May 13 2025

WVZ016-018-027-131845-
Calhoun WV-Clay WV-Roane WV-
222 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALHOUN...EAST
CENTRAL ROANE AND NORTH CENTRAL CLAY COUNTIES THROUGH 245 PM EDT...

At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Big Otter, or 11 miles north of Clay, moving north at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Big Otter, Wallback, Nebo, Orma, Nicut, and Chloe.

This includes Interstate 79 between mile markers 34 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3876 8103 3876 8102 3875 8101 3870 8100
      3867 8103 3863 8099 3858 8098 3856 8113
      3873 8124 3878 8105
TIME...MOT...LOC 1822Z 162DEG 22KT 3863 8107

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

01
Special weather statement, May 13, 2:33 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
233 PM EDT Tue May 13 2025

WVZ013-025-026-131900-
Boone WV-Lincoln WV-Logan WV-
233 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LINCOLN...
NORTHWESTERN LOGAN AND WEST CENTRAL BOONE COUNTIES THROUGH 300 PM
EDT...

At 233 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harts, or 12 miles northwest of Logan, moving north at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Chapmanville, Gill, Harts, and Mud.

This includes Route 119 near mile marker 32, and between mile markers
34 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3816 8214 3809 8188 3788 8207 3791 8216
      3792 8216 3794 8219 3795 8219 3795 8218
      3796 8220 3797 8219 3797 8221
TIME...MOT...LOC 1833Z 202DEG 22KT 3801 8209

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:29 PM EDTSpecial Weather StatementRLXMingo16 min
May 13, 1:38 PM EDTSpecial Weather StatementRLXKanawha22 min
May 13, 1:45 PM EDTSpecial Weather StatementRLXMingo15 min
May 13, 1:53 PM EDTSpecial Weather StatementRLXKanawha22 min
May 13, 1:57 PM EDTSpecial Weather StatementRLXBraxton18 min
May 13, 2:00 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo30 min
May 13, 2:03 PM EDTSevere Thunderstorm WarningRLXBraxton, Nicholas, Webster27 min
May 13, 2:06 PM EDTSpecial Weather StatementRLXRoane24 min
May 13, 2:19 PM EDTSpecial Weather StatementRLXLogan26 min
May 13, 2:22 PM EDTSpecial Weather StatementRLXCalhoun23 min
May 13, 2:31 PM EDTSevere Thunderstorm WarningRLXCalhoun, Clay, Roane29 min
May 13, 2:33 PM EDTSpecial Weather StatementRLXLincoln27 min
May 13, 2:37 PM EDTSpecial Weather StatementRLXBraxton23 min
May 13, 2:39 PM EDTSpecial Weather StatementRLXLogan21 min
May 13, 2:46 PM EDTSevere Thunderstorm WarningRLXBoone, Logan29 min
May 13, 2:47 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane28 min
May 13, 2:57 PM EDTSpecial Weather StatementRLXWebster33 min
May 13, 3:11 PM EDTSevere Thunderstorm WarningRLXBoone, Logan34 min
May 13, 3:20 PM EDTFlash Flood WarningRLXBoone, Lincoln, Logan, Raleigh, Wyoming3 hr
May 13, 3:24 PM EDTSpecial Weather StatementRLXGilmer21 min
May 13, 3:29 PM EDTSpecial Weather StatementRLXLewis16 min
May 13, 3:30 PM EDTFlash Flood WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur, Webster9 hr
May 13, 3:42 PM EDTSpecial Weather StatementRLXBoone18 min
May 13, 3:50 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Upshur25 min
May 13, 4:00 PM EDTSpecial Weather StatementRLXBoone15 min
May 13, 4:09 PM EDTSpecial Weather StatementRLXBarbour, Harrison36 min
May 13, 4:14 PM EDTSpecial Weather StatementRLXKanawha31 min
May 13, 4:33 PM EDTSpecial Weather StatementRLXMason27 min
May 13, 4:37 PM EDTSpecial Weather StatementRLXClay23 min
May 13, 4:53 PM EDTSpecial Weather StatementRLXMason37 min
May 13, 4:55 PM EDTFlash Flood WarningRLXBoone, Clay, Kanawha, Raleigh, Roane3 hr
May 13, 4:58 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis, Upshur6 hr
May 13, 5:07 PM EDTSpecial Weather StatementRLXClay, Roane23 min
May 13, 5:28 PM EDTFlash Flood WarningRLXJackson, Mason4 hr
May 13, 5:29 PM EDTSpecial Weather StatementRLXJackson, Roane31 min
May 13, 5:39 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt36 min
May 13, 5:49 PM EDTSevere Thunderstorm WarningRLXJackson, Wood41 min
May 13, 6:05 PM EDTFlash Flood WarningRLXJackson, Wood4 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.